Header menu link for other important links
Propagation of electromagnetic waves guided by perfectly conducting model of a tape helix supported by dielectric rods
, Stanislaus R.J.
Published in Institution of Engineering and Technology
Volume: 10
Issue: 6
Pages: 676 - 685
The homogeneous boundary value problem existing in the electromagnetic wave propagation in a dielectricloaded perfectly conducting tape helix with infinitesimal tape thickness is investigated in this study. The ill-posed boundary value problem is regularised using the mollification method. The homogeneous boundary value problem is solved for the dielectric loaded perfectly conducting tape helix taking into account the exact boundary conditions for the perfectly conducting dielectric loaded tape helix. The solved approximate dispersion equation takes the form of the solvability condition for an infinite system of linear homogeneous equations namely, the determinant of the infinite order coefficient matrix is zero. For the numerical computation of the dispersion equation, all the entries of the symmetrically truncated version of the coefficient matrix are estimated by summing an adequate number of the rapidly converging series for them. The tape-current distribution is estimated from the null-space vector of the truncated coefficient matrix corresponding to a specified root of the dispersion equation. The numerical results suggest that the propagation characteristic computed by the anisotropically conducting model (that neglects the component of the tape-current density perpendicular to the winding direction) is only an abstinent approximation to consider for moderately wide tapes. © The Institution of Engineering and Technology 2016.
About the journal
Published in Institution of Engineering and Technology
Open Access
Impact factor